MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3. MM DIA 75MM L; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3. MM DIA 75MM L; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that this pin broke when inserted into the 0-hole of the distal femoral cut guide.There was no patient impact reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, b5, d4, g3, g6, h1, h2, h4, h11.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h4, h6, h11.Visual examination of the returned product/provided pictures found it to exhibit signs of use and the trocar drill has fractured at the 1.453 intersection.All pieces were returned.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.However, the overall length could not be measured as the drill fractured in the middle.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Insufficient information provided to perform a compatibility check.Medical records were not provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.This complaint can be confirmed based on the returned fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HEADLESS TROCAR DRILL PIN 3. MM DIA 75MM L
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20417930
Report Number0001822565-2024-03230
Device Sequence Number20885269
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)340717(10)66601370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590102000
Device Lot Number66601370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/10/2024
02/24/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/05/2024
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown